MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1; ICD

BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1; ICD
Model Number 383578
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were reinvestigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The device interrogation revealed the eos battery status, detected on (b)(6) 2019, after the device had already been explanted.The device was implanted for 56 months and 21 charging cycles were recorded in the devices memory.The icd was subjected to an electrical analysis.First, the eos status was removed with a technical programmer and the ability of the device to deliver therapies was verified.The antibradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.The shock was delivered, but the specified energy level was not reached.Subsequently, the current consumption of the icd was analyzed and found to be normal and as expected.However, an inconsistency between current consumption and battery voltage was noted.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.In a next step, the electronic module was attached to an external power supply to check the functionality of the electronic module.There was no indication of a malfunction.All therapy functions were available and worked as expected.The overall current consumption of the module was directly measured and proved to be normal.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.At a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an increased internal self depletion within the battery and therefore to the clinical observation.In conclusion, an increased internal self depletion within the battery led to the clinical observation.The therapeutic functionality of the electronic module was tested with an attached external power supply and proved to be fully functional.
 
Event or Problem Description
(b)(6), device showed 77 percent battery one month ago.Today on home monitoring and an in office check the device is at eri.The device was explanted and replaced on (b)(6) and returned for analysis.5/13/2020, based on the analysis, this is reportable.
 
Additional Manufacturer Narrative
Method, result, and conclusion codes were added.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were reinvestigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The device interrogation revealed the eos battery status, detected on (b)(6) 2019, after the device had already been explanted.The device was implanted for 56 months and 21 charging cycles were recorded in the devices memory.The icd was subjected to an electrical analysis.First, the eos status was removed with a technical programmer and the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.The shock was delivered, but the specified energy level was not reached.Subsequently, the current consumption of the icd was analyzed and found to be normal and as expected.However, an inconsistency between current consumption and battery voltage was noted.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.In a next step, the electronic module was attached to an external power supply to check the functionality of the electronic module.There was no indication of a malfunction.All therapy functions were available and worked as expected.The overall current consumption of the module was directly measured and proved to be normal.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.At a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an increased internal self depletion within the battery and therefore to the clinical observation.In conclusion, an increased internal self depletion within the battery led to the clinical observation.The therapeutic functionality of the electronic module was tested with an attached external power supply and proved to be fully functional.

Brand Name
ILESTO 7 VR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10052106
Report Number1028232-2020-02026
Device Sequence Number10990039
Product Code LWS
UDI-Device Identifier04035479125349
UDI-Public04035479125349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model Number383578
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR